[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.114.118. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1985

Toxic Epidermal Necrolysis and Amiodarone Treatment

Author Affiliations

Instituto di Clinica Dermatologica Universita di Milano Via Pace 9 20122 Milan, Italy

Arch Dermatol. 1985;121(7):838. doi:10.1001/archderm.1985.01660070026009
Abstract

To the Editor.—  Amiodarone is an iodinated cardiac antiarrhythmic drug, commonly used in Europe, that has some cutaneous side effects. We report herein a case of fatal Lyell's disease associated with amiodarone administration in a patient with cardiac dysrhythmias.

Report of a Case.—  75-year-old man affected by atrial fibrillation and ectopic ventricular contractions was treated with 400 mg/day of amiodarone hydrochloride during his hospitalization in a cardiologic unit. Ten days after receiving amiodarone, marked erythema was seen on the patient's axillae and groin, subsequently spreading over more extended areas, with blister formation at the eyelids, mouth, and perigenital areas. Despite methylprednisolone perfusion (80 mg/day intravenously [IV]) the disease worsened in the following days. For this reason the patient was referred to our clinic.At the time of dermatologic examination, a generalized bullous eruption was present, with wide and flaccid blisters. Large sheets of the epidermis stripped off, leaving exposed, oozing,

First Page Preview View Large
First page PDF preview
First page PDF preview
×